Skip to main content

Direct and Inverse Theorems on Approximation by Piecewise Polynomial Functions


The paper is concerned with some characteristics of approximation by piecewise polynomial functions with nonfixed knots in various integral metrics L p [a, b], 0 < p≤∞.

This is a preview of subscription content, access via your institution.


  1. 1.

    G. Bennett and K.-G. Grosse-Erdmann, “Weighted Hardy inequalities for decreasing sequences and functions,” Math. Ann., 334, 489–531 (2006).

    MathSciNet  Article  Google Scholar 

  2. 2.

    Yu. A. Brudnyĭ, “Adaptive approximation of functions with singularities,” Tr. Mosk. Mat. Obshch., 55, 149–242 (1994).

    Google Scholar 

  3. 3.

    Z. A. Chanturia, “The modulus of variation of a function and its applications in the theory of Fourier series,” Sov. Math. Dokl., 15, 67–71 (1974).

    Google Scholar 

  4. 4.

    A. Kufner and L.-E. Persson, Weighted Inequalities of Hardy Type, World Scientific, London (2003).

    Book  Google Scholar 

  5. 5.

    V. A. Popov, “On the connection between rational and spline approximation,” C. R. Acad. Bulg. Sci., 27, No. 5, 623–626 (1974).

    Google Scholar 

  6. 6.

    V. A. Popov and Bl. Kh. Sendov, “Classes characterized by best-possible approximation by spline functions,” Math. Notes, 8, No. 2, 550–557 (1970).

    MathSciNet  Article  Google Scholar 

  7. 7.

    S. B. Stechkin, “A certain optimization problem,” in Numerische Methoden der Approximationtheorie, Vol. I, Birkhäuser, Basel (1972), pp. 205–208.

Download references

Author information



Corresponding author

Correspondence to A. S. Kochurov.

Additional information

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 18, No. 5, pp. 129–144, 2013.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Kochurov, A.S. Direct and Inverse Theorems on Approximation by Piecewise Polynomial Functions. J Math Sci 209, 96–107 (2015).

Download citation


  • Spline Function
  • Hardy Inequality
  • Admissible Function
  • Piecewise Constant Function
  • Hardy Type